How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29250
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I have a shoulder deposit that seems to fit either

Customer Question

I have a shoulder deposit that seems to fit either calcinosis cutis or osteoma cutis. I have been supplementing with 6000 units of Vitamin D (plus K2) per day. Is this a likely cause?
JA: What are all the symptoms you're experiencing (e.g. loss of appetite, fever, rash)?
Customer: I have not noticed any of those, but (at 75) I tend to fall asleep during the day quite often. I use coffee on any days that I must stay awake.
JA: Anything else in your medical history you think the doctor should know?
Customer: I have had a long-term sore on my shoulder (a few inches away from this new deposit) and another on my back.
JA: How long have you had the pain? What seems to make the pain better or worse?
Customer: There has been no pain associated with the long-term sores, but the new deposit is causing the area to become very tender. It sometimes feels like a hard nail going down into my shoulder.
Submitted: 2 months ago.
Category: Medical
Expert:  Dr Basu replied 2 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Vitamin D 6000 units a day is a high supplementation and can cause excess calcium retention in the body.
That can deposit causing calcinosis sometimes.
You should get your vitamin D , phosphate and calcium levels checked.
You do not need any supplementation if they are normal.
However, calcinosis can also be caused by chronic trauma, autoimmune disorder, chronic kidney disease as well.

Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-dr-basu/

Customer: replied 2 months ago.